New here, new diagnosis, new med ACK!

iVillage Member
Registered: 01-16-2010
New here, new diagnosis, new med ACK!
5
Sat, 01-16-2010 - 11:48pm

OK. I'm new. Hello everyone. I feel really lucky that I have these boards. I've been reading your board searching for answers. My almost 6 yr old was officially diagnosed with ADHD. We had seen it coming for about 2 yrs. So, I have already modified our diet and we tried behavior modification - we needed medicinal help.

So little man started with 5mg of generic Adderall XR today. It seemed okay (he definitely wasn't bouncing off the walls like a normal rainy Saturday) but around 5 pm, he started crying, inconsolably. It was awful and sad and lasted until 9pm.

I have read enough to know that it was just a withdrawal symptom coming down from the medicine. My question is how long do we keep trying this before we call the dr and say this isn't working? His dose was supposed to increase to a max of 15 mg. But I can't tell if we should even increase the dose given the emotional episode we had tonight.

iVillage Member
Registered: 06-10-2007
Sun, 01-17-2010 - 11:02am

HI, and welcome


I would give the med a max of a week to see if it is working, and the rebound lessens. 4 hours of crying

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 11-25-2009
Tue, 01-19-2010 - 10:46am
I would call the doctor and speak with the advice nurse. He may do better on a different medicine. I agree with the previous post that you should not increase the dose until he seems to be tolerating this dose. Good Luck!! Tess
iVillage Member
Registered: 07-10-2007
Wed, 01-20-2010 - 12:12pm

Hello, I am new here as well.

Photo Sharing and Video Hosting at Photobucket
iVillage Member
Registered: 04-21-2008
Thu, 01-21-2010 - 10:35am
Welcome to the board! (HUGS)

Photobucket

iVillage Member
Registered: 08-10-2006
Fri, 01-22-2010 - 2:14pm

Hello and welcome!


Adderall was Nick's first med as well and he hit that same wall as it was wearing off. Very weepy, emotional and irritable. It was like he was not Nick at all. It did seem to lessen after a few days, but it didn't completely go away. We did go up to 10 mg after a week, however he started developing tics and obsessive compulsive behaviors. As soon as I saw the funny eye-blinks, we called his doctor and we stopped it.

< < Photobucket

Christine